Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 144, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 30, 2007, 4:03 PM CDT for Stone County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 30, 2007, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Stone County, MO
The radar
The Springfield radar (KSGF), 50 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:05 PM CDT | FLASH FLOOD | 2 Sw Ponce De Leon, MO | IN ABESVILLE SEVERAL ROADS ARE COVERED WITH WATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 302103 FFWSGF MOC209-010300- /X.NEW.KSGF.FF.W.0144.070630T2103Z-070701T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 403 PM CDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... STONE COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1000 PM CDT. * AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... KIMBERLING CITY...CRANE...GALENA...INDIAN POINT...REEDS SPRING AND WEST BRANSON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3698 9335 3650 9332 3650 9358 3698 9361 $$ HATCH
1 follow-up statement
000 WGUS73 KSGF 010305 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1005 PM CDT SAT JUN 30 2007 MOC209-010315- /X.EXP.KSGF.FF.W.0144.000000T0000Z-070701T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STONE MO- 1005 PM CDT SAT JUN 30 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR STONE COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. HOWEVER SOME LOW WATER CROSSINGS AND SMALL STREAMS WILL REMAIN FLOODED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3698 9335 3650 9332 3650 9358 3698 9361 $$ FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:55 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 30, 3:55 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT SAT JUN 30 2007
.DISCUSSION...
MAIN CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL BE
TORNADO THREAT THIS AFTERNOON AND EARLY EVENING AND THE ON GOING
FLOOD THREAT OVER SOUTHEAST KANSAS AND WESTERN MISSOURI.
A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE REGION TODAY.
AN UPPER LEVEL AND SURFACE LOW OVER NORTH CENTRAL OKLAHOMA WITH A
SURFACE WARM FRONT EXTENDING THROUGH THE CWA. THESE FEATURES
CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOP THIS ACTIVITY.
TODAY WIND SHEAR HAS DEVELOP OVER THE CWA WITH 30 TO 40 KT 0-6KM
BULK SHEAR. THIS HAS ALLOWED FOR MORE ORGANIZED STORMS TO DEVELOP
THIS AFTERNOON. ALONG WITH THE SHEAR...LCL HEIGHTS HAVE LOW DUE TO
THE MOIST AIRMASS. WITH ALL OF THIS IN PLACE TORNADO STORMS HAVE
DEVELOP ACROSS SOUTHWEST MISSOURI. THE TORNADO THREAT WILL
CONTINUE INTO THE EARLY EVENING. A TORNADO WATCH HAS BE ISSUED
THROUGH 8 PM THIS EVENING.
OVERNIGHT A VERY SIMILAR TO LAST NIGHT...WITH A CLUSTER OF STORMS
FORM OVER EASTERN KANSAS. THIS ACTIVITY WILL SLOW SHIFT TO THE
EAST OVERNIGHT. VERY HEAVY RAINFALL AND FLASH FLOOD WITH BE LIKELY
OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS ACTIVITY WILL
CONTINUE INTO TOMORROW MORNING. TOMORROW AFTERNOON THE UPPER LEVEL
LOW WILL SHIFT TO THE SOUTH WITH THE RAIN ALSO SHIFTING TO THE
SOUTH. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS
THE ENTIRE CWA TOMORROW. HAVE EXTENDED THE FLASH FLOOD WATCH
THROUGH 1 PM ON SUNDAY.
AN UPPER LEVEL RIDGE WILL TRY TO BUILD INTO THE REGION ON MONDAY
WITH DRIER AIR WORKING INTO CENTRAL MISSOURI. MORE MOISTURE WILL
REMAIN ALONG THE ARKANSAS BORDER ALONG FOR SCATTERED THUNDERSTORMS
TO DEVELOP OVER EXTREME SOUTHERN MISSOURI. THE NEXT GOOD CHANCE OF
RAIN WILL BE ON THURSDAY WHEN A COLD FRONT DROPS THROUGH THE CWA.
WISE
&&
.AVIATION...
FOR THE 12Z TAFS...LOWER STRATUS IS EXPECTED TO PERSIST AT
SPRINGFIELD FOR JUST THE FIRST FEW HOURS OF THE TAF CYCLE BEFORE
MIXING OUT WITH DAYTIME HEATING. OTHERWISE EXPECT MAINLY MVFR
CEILINGS WITH A CONTINUED MENTION OF VICINITY SHOWERS AND TEMPO
STORMS FOR BOTH SPRINGFIELD AND JOPLIN.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ055-056-
066>069-077>081-088>091-093>095-101>104.
KS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 30, 3:29 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 PM CDT SAT JUN 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 329 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: STRONG THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...WIND GUSTS OVER 60 MPH AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: STRONG THUNDERSTORMS WILL CONTINUE TO MOVE AND DEVELOP OVER SOUTHEAST KANSAS AND SOUTHWESTERN AND CENTRAL MISSOURI THROUGH 8 PM THIS EVENING. DISCUSSION: A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER LEVEL LOW AND A SURFACE WARM FRONT OVER THE AREA...HAS ALLOWED FOR TORNADIC STORMS TO DEVELOP OVER SOUTHWEST MISSOURI THIS AFTERNOON. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE POTENTIAL OF DANGEROUS FLOODING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE OVERNIGHT HOURS. STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH SOUTHEAST KANSAS...WESTERN AND CENTRAL MISSOURI THROUGH THE OVERNIGHT HOURS. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI THROUGH THE EVENING HOURS. VERY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE TO BE LIKELY OVER SOUTHEAST KANSAS AND WESTERN MISSOURI WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL ONCE AGAIN BE POSSIBLE. MOST RIVERS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ARE ALREADY AT FLOOD STAGE. WITH CONTINUED HEAVY RAINFALL TODAY AND TONIGHT...SIGNIFICANT RISES IN THE MARMATON AND LITTLE OSAGE RIVERS WILL CONTINUE THROUGH TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ONGOING HEAVY RAINFALL WILL BE POSSIBLE SUNDAY MORNING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE AGAIN. THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS A COLD FRONT DROPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN THE NEXT THREE HOURS OVER SOUTHWEST AND CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jun 30, 3:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
328 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM FLOOD 1 NE FULTON 38.02N 94.71W
06/30/2007 BOURBON KS EMERGENCY MNGR
THE LITTLE OSAGE RIVER NEAR FULTON IS OUT OF ITS BANKS AT
LEAST 3 FEET DEEP ACROSS OLD HIGHWAY 60. THE WATER HAS
FLOODED THE OBSERVING EQUIPMENT...DCP...AND THE GAGE IS
NO LONGER REPORTING THE RIVER LEVELS.
&&
HATCHLocal storm report, Jun 30, 3:33 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 6 E WALNUT GROVE 37.41N 93.44W
06/30/2007 GREENE MO AMATEUR RADIO
FLOODING REPORTED ACROSS FARM ROAD 2 TWO MILES EAST OF Z
HIGHWAY.
&&
WDLocal storm report, Jun 30, 3:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM FUNNEL CLOUD 2 W OZARK 37.02N 93.24W
06/30/2007 CHRISTIAN MO AMATEUR RADIO
FUNNEL CLOUD WITH POSSIBLE DEBRIS AT HWY 65 AND 14.
&&
WDLocal storm report, Jun 30, 3:46 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLOOD 1 W FORT SCOTT 37.84N 94.73W
06/30/2007 BOURBON KS EMERGENCY MNGR
HIGHWAY 54 WEST OF TOWN CLOSED TO TRAFFIC DUE TO RISING
FLOOD WATERS. MILL CREEK AND THE MARMATON RIVER ARE OUT
OF THEIR BANKS.
&&
HATCHLocal storm report, Jun 30, 4:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM FLASH FLOOD 4 NW OZARK 37.06N 93.26W
06/30/2007 CHRISTIAN MO NWS EMPLOYEE
STREET FLOODING AND DITCHES FULL OF WATER NEAR HWYS MM
AND CC
&&
WDLocal storm report, Jun 30, 4:02 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM FLASH FLOOD 1 W BRIGHTON 37.46N 93.37W
06/30/2007 POLK MO TRAINED SPOTTER
HIGHWAY 13 AT HIGHWAY 215 WATER OVER THE ROAD AND
IMPASSABLE TO MOTORISTS.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:05 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 30, 9:16 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan, St. Clair, Vernon | 6 hr |
| Jun 30, 1:25 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 65 min |
| Jun 30, 1:44 PM CDT | Tornado Warning | SGF | Polk | 76 min |
| Jun 30, 1:57 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Jun 30, 2:04 PM CDT | Tornado Warning | SGF | Greene | 71 min |
| Jun 30, 2:09 PM CDT | Tornado Warning | SGF | Stone | 51 min |
| Jun 30, 2:31 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jun 30, 2:31 PM CDT | Tornado Warning | SGF | Christian | 74 min |
| Jun 30, 2:42 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
| Jun 30, 2:43 PM CDT | Flash Flood Warning | SGF | Texas | 6 hr |
| Jun 30, 3:06 PM CDT | Flash Flood Warning | SGF | Greene, Polk | 6 hr |
| Jun 30, 3:12 PM CDT | Tornado Warning | SGF | Polk | 48 min |
| Jun 30, 3:31 PM CDT | Tornado Warning | SGF | Stone | 27 min |
| Jun 30, 3:34 PM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jun 30, 3:38 PM CDT | Tornado Warning | SGF | Christian, Greene | 33 min |
| Jun 30, 3:39 PM CDT | Flash Flood Warning | SGF | Shannon | 6 hr |
| Jun 30, 3:47 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 58 min |
| Jun 30, 4:02 PM CDT | Tornado Warning | SGF | Polk | 58 min |
| Jun 30, 4:25 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 6 hr |
| Jun 30, 4:41 PM CDT | Tornado Warning | SGF | Dallas | 64 min |
| Jun 30, 4:46 PM CDT | Flash Flood Warning | SGF | Taney | 6 hr |
| Jun 30, 4:58 PM CDT | Flash Flood Warning | SGF | Dallas, Webster | 6 hr |
| Jun 30, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 69 min |
| Jun 30, 5:10 PM CDT | Tornado Warning | SGF | Webster | 65 min |
| Jun 30, 5:21 PM CDT | Tornado Warning | SGF | Taney | 69 min |
| Jun 30, 5:45 PM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| Jun 30, 5:54 PM CDT | Tornado Warning | SGF | Wright | 66 min |
| Jun 30, 5:59 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Jun 30, 6:09 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.